Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 88, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jun 29, 2021, 9:13 PM EDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2021, 9:13 PM EDT (01:13 UTC)
- Expired
- Jun 29, 2021, 9:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 29, 3:09 PM EDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jun 29, 3:09 PM EDT, 6 hours 4 minutes before
Area Forecast Discussion National Weather Service Key West FL 309 PM EDT Tue Jun 29 2021 .DISCUSSION... KBYX is currently detecting a large cluster of showers and thunderstorms in the offshore Gulf waters just northeast of the Dry Tortugas. Aside, from that, all other activity has diminished and a quiet evening looks to be on tap for the Florida Keys as the atmosphere recharges itself after being worked over from earlier convection. Temperatures have remained in the lower to mid 80s thanks to the abundant cloud cover from the shower and thunderstorms that moved through the area throughout the day. High pressure is currently anchored in the western Atlantic and is supporting gentle to moderate east to southeast breezes across the coastal waters. Marine observation platforms are currently reporting near 10 knots in the nearshore waters. Higher than normal rain chances will continue through Thursday. The Keys are currently under the influence of a few upper-level troughs, which is keeping any ridging from protruding into our area. Forecast soundings show above average moisture lingering through the end of the week, with little inhibition and ample fuel. This environment will allow showers to flourish. A similar pattern of a few hours of active weather followed by a few quiet hours is expected to continue through the next day or two. While rain may not be continuous over throughout the whole day, measurable rainfall is expected across most of the island chain. The aforementioned surface high in the western Atlantic will slowly shift to the southeast, allowing the gradient to relax across the Florida Keys. This will allow breezes to slacken to primarily gentle Wednesday night through a majority of the weekend. Ridging will start to build back in by the end of the week, causing us to lose any synoptic scale lift. The main driver of convection will return to mesoscale processes, so have trended rain chances downwards to near climatology starting on Thursday night. Drier air looks like it will make a re-entrance by the end of the weekend. Ridging will continue to build into the area, allowing winds to increase on Sunday night and rain chances to remain near normal in the extended forecast. && .MARINE... There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. From synopsis, High pressure centered over the western North Atlantic will maintain moderate east to southeast breezes through tonight, with breezes slowly decreasing tomorrow. Breezes will diminish further tomorrow night, then light to gentle southeast breezes will prevail from Thursday through Sunday afternoon. Above normal rain and thunderstorm chances will continue through Thursday. Winds and seas will be higher in and near showers and thunderstorms. Winds will increase on Sunday night as a ridge builds back into the region. && .AVIATION... VFR conditions will prevail at both island terminals through 18z Wednesday afternoon. After a lull in shower and thunderstorms for much of this evening, expecting additional convection to fire for the overnight and morning hours. This will result in bouts of MVFR ceilings, IFR visibilities, and wind gusts near 25 knots. Confidence in convective activity continues to be high enough to mention VCSH throughout the entire TAF period. Specific timing and impacts will be reserved for future TAF amendments and TEMPOs. && .CLIMATE... On this day in 1966, the daily record cold high temperature of 81F was recorded in Key West. Temperature records date back to 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...NB Aviation/Nowcasts....BT Data Acquisition.....JAM Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 29, 4:28 AM EDT, 16 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 428 AM EDT Tue Jun 29 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-301000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 428 AM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected today and tonight. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered thunderstorms are expected Wednesday, with isolated thunderstorms possible from Wednesday night through Monday. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:24 AM EDT | Special Marine Warning | KEY | 31 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.